Alert archive / Kansas / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 4, 2018, 3:20 PM CST for 6 counties in Kansas; 4 counties in Nebraska. It took effect at Mar 5, 2018, 12:00 PM CST. It was in force for 7 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2018, 3:20 PM CST (21:20 UTC)
- In effect from
- Mar 5, 2018, 12:00 PM CST
- Expired
- Mar 5, 2018, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Franklin County, NE, Furnas County, NE, Harlan County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 71 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 12:07 PM CST | NON-TSTM WND GST 53 | 5 Nnw Oxford, NE | |
| Mar 5, 12:08 PM CST | NON-TSTM WND GST 50 | 4 Ese Oxford, NE | |
| Mar 5, 12:12 PM CST | NON-TSTM WND GST 52 | Stockton Airport, KS | |
| Mar 5, 12:27 PM CST | NON-TSTM WND GST 52 | Phillipsburg Airport, KS | |
| Mar 5, 12:31 PM CST | NON-TSTM WND GST 59 | 4 Ese Oxford, NE | |
| Mar 5, 12:33 PM CST | NON-TSTM WND GST 59 | 1 Sw Naponee, NE | |
| Mar 5, 12:42 PM CST | NON-TSTM WND GST 60 | 1 W Logan, KS | |
| Mar 5, 12:46 PM CST | NON-TSTM WND GST 52 | 3 Sw Cowles, NE | |
| Mar 5, 12:46 PM CST | NON-TSTM WND GST 56 | 5 Nnw Oxford, NE | |
| Mar 5, 12:47 PM CST | NON-TSTM WND GST 50 | 10 N Bellaire, KS | |
| Mar 5, 1:00 PM CST | NON-TSTM WND GST 50 | Alma, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590 WWUS83 KGID 042120 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 320 PM CST Sun Mar 4 2018 ...Critical Fire Weather Conditions Likely This Afternoon and Monday Afternoons... KSZ005-017-NEZ082-083-051030- /O.UPG.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ /O.NEW.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ /O.CON.KGID.FW.W.0005.000000T0000Z-180305T0100Z/ Phillips-Rooks-Furnas-Harlan- 320 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * WINDS...Today: South 20 to 30 mph with gusts to 35 mph. Monday: Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Red Flag Warning, Sunday afternoon and early evening. Fire Weather Watch, Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ006-007-018-019-NEZ084-085-051030- /O.UPG.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ /O.NEW.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Smith-Jewell-Osborne-Mitchell-Franklin-Webster- 320 PM CST Sun Mar 4 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Billings Wright
6 follow-up statements
771 WWUS83 KGID 042125 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 325 PM CST Sun Mar 4 2018 ...Critical Fire Weather Conditions Likely This Afternoon and Monday Afternoons... KSZ005-017-NEZ082-083-050530- /O.CON.KGID.FW.W.0005.000000T0000Z-180305T0100Z/ /O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Phillips-Rooks-Furnas-Harlan- 325 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * WINDS...Today: South 20 to 30 mph with gusts to 35 mph. Monday: Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Red Flag Warning, Sunday afternoon and early evening and again on Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ006-007-018-019-NEZ084-085-050530- /O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Smith-Jewell-Osborne-Mitchell-Franklin-Webster- 325 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Billings Wright
765 WWUS83 KGID 050104 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 704 PM CST Sun Mar 4 2018 ...Critical Fire Weather Conditions Likely Monday Afternoon Mainly Near and South of the Nebraska-Kansas Border... KSZ005-017-NEZ082-083-050915- /O.EXP.KGID.FW.W.0005.000000T0000Z-180305T0100Z/ /O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Phillips-Rooks-Furnas-Harlan- 704 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * WINDS...From the west-northwest at 30 to 40 MPH, gusting to around 55 MPH. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ006-007-018-019-NEZ084-085-050915- /O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Smith-Jewell-Osborne-Mitchell-Franklin-Webster- 704 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...From the west-northwest at 30 to 40 MPH, gusting to around 55 MPH. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Pfannkuch
497 WWUS83 KGID 050342 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 942 PM CST Sun Mar 4 2018 ...Critical Fire Weather Conditions Likely Monday Afternoon Mainly Near and South of the Nebraska-Kansas Border... KSZ005>007-017>019-NEZ082>085-051200- /O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- Franklin-Webster- 942 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 082, 083, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...From the west-northwest at 30 to 40 MPH, gusting to around 55 MPH. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Pfannkuch
531 WWUS83 KGID 051146 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 546 AM CST Mon Mar 5 2018 ...Critical Fire Weather Conditions Likely This Afternoon Mainly Near and South of the Nebraska-Kansas Border... KSZ005>007-017>019-NEZ082>085-052000- /O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- Franklin-Webster- 546 AM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 082, 083, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...Northwest 25 to 35 mph with gusts around 50 mph. * TIMING...This afternoon and early evening. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
193 WWUS83 KGID 051951 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 151 PM CST Mon Mar 5 2018 ...Critical Fire Weather Conditions Likely This Afternoon Mainly Near and South of the Nebraska-Kansas Border... KSZ005>007-017>019-NEZ082>085-060100- /O.CON.KGID.FW.W.0006.000000T0000Z-180306T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- Franklin-Webster- 151 PM CST Mon Mar 5 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 082, 083, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...This afternoon and early evening. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Heinlein
435 WWUS83 KGID 060111 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 711 PM CST Mon Mar 5 2018 KSZ005>007-017>019-NEZ082>085-060215- /O.EXP.KGID.FW.W.0006.000000T0000Z-180306T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- Franklin-Webster- 711 PM CST Mon Mar 5 2018 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 082, 083, 084 AND 085... Although winds will remain quite gusty from the west-northwest through most of the night, relative humidity values will gradually increase well above the 20 to 25 percent range as temperatures cool. As a result, the Red Flag Warning for today has been allowed to expire. Please note that although no Warnings have been issued for Tuesday as of this time, fire weather conditions will once again meet near-critical levels, thanks to continued very strong northwest winds, and relative humidity values dropping into at least the 25 to 30 percent range. These conditions are most probable southwest of a line from Cambridge Nebraska to Mankato Kansas. $$ Pfannkuch
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:40 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 4, 11:40 AM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1140 AM CST Sun Mar 4 2018
.SHORT TERM...(Today and tonight)
Issued at 337 AM CST Sun Mar 4 2018
Satellite and observations show mostly clear skies around the area
this morning. There is a surface low to the west of the forecast
area. This has winds from the south to southeast across the area.
There are several different things going on through this period.
First clouds should be increasing through remainder of the night. At
this time, there are really no clouds across the area. There is low
level moisture and an upper level wave will be moving into the area.
The clouds should form fairly quickly when they do. There could be
some drizzle when the clouds form. The drizzle is most likely across
the east and central part of the forecast area.
During the afternoon, the clouds will start to move out of the
western part of the forecast area. The temperatures, especially in
the southwest part of the forecast area, will warm well into the
70s. In addition, the surface low approaches and brings a dry line
into the southwest part of the forecast area. The winds will be
breezy from the south and there will be fire weather concerns during
the afternoon.
The surface low moves into the forecast area during the evening. The
upper level wave moves into the area and the instability increases.
The most unstable CAPE increases to near 1000 J/KG during the
evening. Expect there will be a few thunderstorms around the area,
mostly along and to the east of Highway 183 during the evening
hours.
As the surface low moves to the east through the forecast area and
the upper level trough moves through the area during the overnight
hours, colder air will move into the forecast area. Late tonight, in
the northern part of the forecast area, there could be some snow
that mixes in with the rain, or even change to snow.
.LONG TERM...(Monday through Saturday)
Issued at 457 AM CST Sun Mar 4 2018
The main upper level low across northern California this morning
will make its way across the intermountain west and into the plains
by Monday...steering a cold front across the local area. As the main
upper level low meanders across the Missouri and Mississippi River
Valleys on Monday through Tuesday...expect strong northwesterly
winds to impact the local area. This low will eventually shift east
on Wednesday...with a weak upper level ridge building across the
local area on Thursday. This ridge will be short
lived...however...as models now indicate another disturbance from
the Pacific northwest will break down the ridge and cross the plains
by Friday...with at least a chance for some precipitation now in the
forecast for parts of the local area next weekend.
Starting off Monday...there are multiple concerns across the local
area as a strong pressure gradient on the backside of the passing
low will bring very strong winds across the plains. With wind gusts
of 50 to 60 MPH likely across much of the local area and sustained
winds in excess of 40 MPH possible...opted to expand the high wind
watch for Monday afternoon and evening. With these strong winds and
falling RH values across north central Kansas...critical fire
weather conditions will also be realized...and maintained the fire
weather watch as well for Monday which will likely be upgraded to a
warning over the next 12 hours or so.
While winds will "lighten" some Monday evening...they will likely
remain strong through the overnight hours...only to increase again
across the region Tuesday...as the responsible low pressure system
will be slow to exit the region. While it does not look quite as
windy as Monday...winds will still be howling across the region
Tuesday...with sustained winds approaching 40 MPh and gusts to 50
MPH likely. Thankfully...with the cooler temperatures...minimum
relative humidity values will likely remain above critical
thresholds...helping to ease fire weather concerns just a bit. In
addition to the wind and fire weather concerns...there will also be
a small chance for light snow wrapping around the main low across
our north...and if any snow is realized either Monday or
Tuesday...periods of reduced visibilities in areas of blowing snow
will be realized. At this time...the odds for accumulating snowfall
are low...so did not include blowing snow in the forecast...but did
include the mention of at least some reduced visibilities in the HWO.
Wednesday will likely be a transition day across the local area...as
high pressure will nudge in from the west...likely helping
temperatures rebound back above normal to end the work week. In
addition...winds will be significantly lighter...making for a much
nicer finish to the week. By the weekend...a chance for
precipitation does return to the forecast...but this does not appear
to be as powerful of a storm...so while there are small chances for
precip in the forecast...significant winds or accumulating precip
are not anticipated at this time.
&&
.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Monday)
Issued at 1140 AM CST Sun Mar 4 2018
The main aviation forecast concern is the very strong winds
expected behind the frontal passage tonight. Southerly winds will
be breezy this afternoon, but as the cold front moves through
winds will become northwesterly and be quite strong, getting even
stronger with sunrise. Sustained speeds of 30kts or more is
expected during the day tomorrow with gusts to 45kts or greater.
MVFR ceilings currently will dissipate and there is another brief
chance for MVFR ceilings tonight as the front moves through, but
believe this will be short lived. There is a chance for
precipitation, and a small chance of a thunderstorm, but
confidence in this occurring at the terminal is very low and have
kept it out of the forecast at this time.
&&
.FIRE WEATHER...
Issued at 337 AM CST Sun Mar 4 2018
A dry line will move into the southwest part of the forecast area
this afternoon. There will be warm, dry conditions in the southwest.
With the surface low just to the west, there will be gusty south
winds during the afternoon. Have continued the red flag warning
for the far southwest during the afternoon.
Strong northwest winds behind a cold front will combine with
relative humidity values near or below 20 percent...to create
critical fire weather conditions Monday afternoon. As a result...a
fire weather watch remains in effect for areas near and south of the
Nebraska-Kansas border, with at least near critical fire weather
concerns expected across the remainder of south central Nebraska.
While winds will likely remain strong during the evening and
overnight hours, relative humidity values should recover some by mid-
evening...lessening fire weather concerns. Continued strong winds
are expected again Tuesday...with near critical fire weather
concerns once again possible...primarily across north central
Kansas.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from Monday morning through Monday evening for
NEZ039-040-046-047-060>062-072>075-082>085.
Red Flag Warning until 7 PM CST this evening for NEZ082-083.
Fire Weather Watch from Monday afternoon through Monday evening
for NEZ082>085.
KS...High Wind Watch from Monday morning through Monday evening for
KSZ005-006-017-018.
Red Flag Warning until 7 PM CST this evening for KSZ005-017.
Fire Weather Watch from Monday afternoon through Monday evening
for KSZ005>007-017>019.
&&
SHORT TERM...JCB
LONG TERM...Rossi
AVIATION...Billings Wright
FIRE WEATHER...JCB/RossiHazardous weather outlook, Mar 4, 4:46 AM CST, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 446 AM CST Sun Mar 4 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 446 AM CST Sun Mar 4 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Due to increasing breakup of river ice, portions of the Platte and Loup River systems could be prone to localized ice jam flooding. During the afternoon, near-critical to critical fire weather conditions will occur mainly in southwestern portions of the area, due to the combination of southerly winds gusting to around 35 MPH and relative humidity falling under 25 percent. A Red Flag Warning is in effect for Furnas, Harlan, Phillips and Rooks counties, where the highest fire danger is expected. Isolated thunderstorms are possible mainly during the evening, along and east of Highway 183. A few of the strongest storms could produce hail to the size of nickels. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Very strong west-northwest winds are expected area-wide Monday, especially during the daytime hours, but likely remaining strong through the night. Sustained speeds of at least 35 to 45 MPH, with gusts of 50 to 60 MPH, are likely area-wide. The overall-strongest winds, with the highest potential for gusts to 60 MPH or higher, should focus mainly along and west of highway 281. Due to the combination of these strong winds and relative humidity dropping into the 15 to 25 percent range, a Fire Weather Watch is in effect Monday afternoon for several counties along and south of the Nebraska-Kansas border. Monday into Monday night, an area of snow could develop mainly north of Nebraska Highway 92. Although any accumulation is expected to be very minimal, strong winds accompanying any snowfall will likely promote reduced visibilities. Tuesday...Although not quite as windy as Monday, the daytime hours will still feature strong north-northwest winds, sustained at 30 to 40 MPH and gusting up to around 50 MPH. These strong winds will again combine with low relative humidity to promote at least near- critical fire weather conditions Tuesday afternoon, especially across north central Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:28 PM CST | High Wind Watch | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 34 hr |
| Mar 4, 3:28 PM CST | High Wind Warning | GID | Osborne, Phillips, Rooks, Smith | 29 hr |
Nearby
Red Flag Warnings in Kansas, 2018Red Flag Warnings in Nebraska, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.